CSN Login
Members Online: 18

aromatase inhibitors vs. tamoxifen

gayleyr
Posts: 52
Joined: May 2001

Did anyone hear the news from the San Antonio convention - new drugs (aromatase inhibitors) show 17% improvement over tamoxifen for reducing the incidence of recurrence of breast cancer. The new drugs suppress the estrogen without the side effects of tamoxifen - i.e., hot flashes, possibility of uterine cancer, and blood clots. Does anyone take these new drugs now? If so, are there any side effects to report?

bdean
Posts: 262
Joined: Feb 2001

My oncology group is now giving two years of Tamoxifen and at least 3 years of Femara (sp?). Nurses say the side effects are similar to Tamoxifen. This drug is in same class as Arimedex(sp?) that has been out a long time. All the reports I have read sound very promising. Let us all pray it is as good as they claim!!!
God bless you,
Brenda

pamtriggs's picture
pamtriggs
Posts: 408
Joined: Sep 2000

Dear Gaylene
The latest of the aromatase inhibitors is Anastrozole (Arimidex) & it was being used for later advanced stage Tamoxifen resistant breast cancer. It is just coming out of trials for use with early stage adjuvent therapy in place of Tamoxifen. The side effects are said to be similar & are best for use with post menopausal women but less severe than Tamoxifen & without the risk of uterine cancer that Tamoxifen carries. Check it out on www.mediresource.com a very helpful site for all queries on BC & treatments & drugs. Hope this is of some help.

Love Pam

confused
Posts: 53
Joined: Jan 2001

I read on another web site about raloxafin(sp?)
its not supposed to have the uterine cancer risk like tomaxofin, but I read that side effects can be hot flashes and leg pain. My mom wanted to take this med, but her surgeon, insisted on tomaxofin.........

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network